MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-751RNAL; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND

MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-751RNAL; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Model Number MMT-751RNAL
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr related to the (b)(4) manufacturing site has been assigned a medwatch number from the medtronic minimed (b)(4) site, per variance 5.Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call the insulin pump alarmed motor error and a motor position encoder error.The customer¿s blood glucose level was 116 mg/dl at the time of the incident.The customer stated that the insulin pump alarmed motor error while asleep.The customer stated that the drive support cap was normal and that the insulin pump was not exposed to high magnetic fields.Customer also reported to have received a motor position encoder error alarm.The customer was advised to discontinue use of the insulin pump and to revert to the back-up plan.The insulin pump is being replaced and is expected to return for analysis.
 
Additional Manufacturer Narrative
Findings: motor error alarm during rewind due to motor encoder signal out of phase.Unable to perform self test, off no power test, unexpected alarm error test, occlusion test, prime test, excessive no delivery test, displacement test due to motor error alarm.Pump passed idle current test and run current test.Unable to verify e70 alarm due to motor error alarm.Pump had minor scratched display window and cracked reservoir tube lip.

Brand Name
530G INSULIN PUMP MMT-751RNAL
Common Device Name
ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6789278
Report Number2032227-2017-36225
Device Sequence Number1115883
Product Code OZO
UDI-Device Identifier00643169507982
UDI-Public(01)00643169507982
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-751RNAL
Device Catalogue NumberMMT-751RNAL
Device Lot NumberA3751RNALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight225